Alert archive / South Dakota / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Dec 10, 2017, 10:38 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 10:38 AM CST (16:38 UTC)
- Expired
- Dec 10, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
155 WWUS83 KABR 101638 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 1038 AM CST Sun Dec 10 2017 ...Windy and dry today... SDZ267-110000- /O.NEW.KABR.FW.W.0012.171210T1638Z-171211T0000Z/ Lower Bad River- 1038 AM CST Sun Dec 10 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Below 20 percent. * IMPACTS...Critical fire weather conditions are expected. Use caution as rapid fire growth is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Connelly
1 follow-up statement
222 WWUS83 KABR 102352 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 552 PM CST Sun Dec 10 2017 SDZ267-110100- /O.EXP.KABR.FW.W.0012.000000T0000Z-171211T0000Z/ Lower Bad River- 552 PM CST Sun Dec 10 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... Winds have diminished across the region. Winds are expected to shift to the northwest after midnight and increase again to 30 to 45 mph as temperatures fall. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Dec 10, 5:35 AM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Dec 10, 5:35 AM CST, 5 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 535 AM CST Sun Dec 10 2017 .UPDATE... Issued at 532 AM CST Sun Dec 10 2017 Aviation discussion updated below for 12Z TAFs. && .SHORT TERM...(Today and Tonight) Issued at 345 AM CST Sun Dec 10 2017 Rather mild temps across the CWA early this morning as the warm front has passed to the east. Winds remain breezy and are keeping temperatures up, with most places in the 30s and even some lower 40s. This is just a sign of the mild air mass over us, which will allow temps to climb nicely today. The western CWA will be able to rise into the 40s and 50s with mild 925mb temps and good mixing. Still some coolish temps aloft further east so expecting only mid to upper 30s east of the James River. A rather dry air mass will advect into western/central SD as well, with forecast RH values dropping into the 20s and 30s - even some teens across southwest SD but these values may be a bit tough over our CWA. With breezy west to northwest winds for central SD later this afternoon, will see an uptick in fire danger - mainly over the southwest CWA where the ground is bare. Still dealing with some snow cover over north central SD which will suppress fire danger. Focus for tonight will turn to the windy conditions that will develop. 850mb winds on the order of 50 to 55 knots will develop late tonight, with 925mb temps more in the 35 to 40 knot range. 0.5km winds approach 50 knots over the western CWA after 06Z tonight. Winds speeds could approach advisory levels for western areas by 12Z Monday so will have to keep an eye on this. May be hard to tap into these stronger winds aloft over central SD, with better potential over western SD. May be one of these situations when we leverage models such as the NSSLWRF for wind grids overnight as it seems to do better highlighting higher elevations of the CWA when winds just off the surface are rather strong. .LONG TERM...(Monday through Saturday) Issued at 345 AM CST Sun Dec 10 2017 Persistent long wave pattern featuring a west conus ridge and east conus trof will continue across the conus through the period, with perhaps some de-amplification toward the end of the long term forecast. During the long term there are several periods that stand out for pcpn chances. The first is Monday as a system drops southeast across the region. The heaviest amounts with this system should be east of the ABR cwa, or just to the left of the sfc low track across Minnesota. Over the ABR forecast area, mainly just snow/rain showers are expected, along with gusty winds. More energy aloft is expected to move through the region both Wednesday and again Saturday. Light pcpn can be expected from these systems. Temperatures overall will favor near to above normal since there is no real arctic air in sight throughout the period. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 532 AM CST Sun Dec 10 2017 VFR conditions will prevail through the TAF forecast period. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TMT SHORT TERM...TMT LONG TERM...TDK AVIATION...TMT
Hazardous weather outlook, Dec 10, 4:14 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 414 AM CST Sun Dec 10 2017 SDZ033-045-048-111015- Stanley-Jones-Lyman- 414 AM CST Sun Dec 10 2017 /314 AM MST Sun Dec 10 2017/ This Hazardous Weather Outlook is for portions of central South Dakota. .DAY ONE...Today and Tonight The Grassland Fire Danger will reach high to very high across portions of central and south central South Dakota this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ039-046-SDZ003>011-015>023-034>037-051-111015- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Buffalo- 414 AM CST Sun Dec 10 2017 /314 AM MST Sun Dec 10 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TMT
Nearby
Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.